Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 90, NWS Columbia, SC

June 7, 2005Chesterfield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2005, 1:55 PM EDT for Chesterfield County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 1:55 PM EDT (17:55 UTC)
Expired
Jun 7, 2005, 2:30 PM EDT
In force
35 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Chesterfield County, SC

The radar

The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 071756
SVRCAE
SCC025-071830-
/O.NEW.KCAE.SV.W.0090.050607T1755Z-050607T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
155 PM EDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 230 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING   
  WINDS.  THIS STORM WAS LOCATED 8 MILES WEST OF PATRICK...OR        
  ABOUT 17 MILES WEST OF CHERAW. THIS STORM WAS NEARLY STATIONARY.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PATRICK...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800,
7 7 5, 7 1 9 9.

LAT...LON 3471 8028 3453 8029 3450 8003 3473 8002

$$

JDB
1 follow-up statement
000 
WWUS52 KCAE 071817
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
213 PM EDT TUE JUN 7 2005

SCC025-071830-
/O.CON.KCAE.SV.W.0090.000000T0000Z-050607T1830Z/
CHESTERFIELD SC-
213 PM EDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR
CHESTERFIELD COUNTY...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF PATRICK...OR ABOUT 16 
MILES WEST OF CHERAW. THIS STORM WAS NEARLY STATIONARY. THIS STORM 
IS PRODUCING VERY HEAVY RAINFALL. THE CENTER OF THE STORM WAS 
LOCATED NEAR HIGHWAY 102 BETWEEN CHESTERFIELD AND PATRICK. 

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PLEASE CALL THE NWS TOLL FREE AT 1 8 0 0 7 7 5 7 1 9 9 WITH REPORTS 
OF HAIL OR FLOODING OR WIND DAMAGE.

LAT...LON 3475 8028 3459 8025 3450 8003 3473 8002

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:29 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 7, 10:29 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1029 AM EDT TUE JUN 7 2005

.SHORT TERM (REST OF TODAY THROUGH WEDNESDAY)...
WILL ISSUE ZONE UPDATE TO REMOVE REFERENCE TO EARLY MORNING FOG.
LATEST SATELLITE PIX SHOWS FOG/STRATUS OVER FORECAST AREA
GRADUALLY DISSIPATING. NO OTHER CHANGES PLANNED AT THIS TIME.
AIRMASS REMAINS HUMID AND UNSTABLE TO TRIGGER WIDELY SCATTERED
DIURNAL CONVECTION. RUC SHOWS SHORTWAVE TRIGGERS EAST AND WEST OF
OUR AREA...BUT A FEW PULSE STORMS COULD BECOME STRONG.

&&

.PREVIOUS DISCUSSION...
(ISSUED 219 AM EDT TUE JUN 7 2005)

SHORT TERM (TODAY THROUGH THURSDAY)...
WV LOOP SHOWS THAT 500 MB SHORT WAVE MEANDERING SLOWLY NORTHEAST
OVER MS/AL WAS QUITE ACTIVE CONVECTIVELY ON MONDAY. SOME OF THIS
CONVECTION MADE IT INTO THE UPSTATE OF SC WITH A FEW ISOLATED
CELLS INTO CENTRAL SC AND THE CSRA OF GA. EXPECT MORE OF THE SAME
TODAY WITH PERHAPS SOMEWHAT BETTER COVERAGE INTO CENTRAL SC/CSRA
AS WAVE MOVES A BIT CLOSER. HOWEVER PERSISTENT BERMUDA UPPER RIDGE
THAT HAS BUILT WESTWARD INTO THE SERN US COASTAL REGION WANTS TO
DEFLECT THIS WAVE MORE TO THE NORTH. WILL CONTINUE WITH LOW CHANCE
POPS THROUGH THE SHORT TERM IN ASSOCIATION WITH THIS FEATURE. MAX
TEMP GUIDANCE IS A COUPLE OF DEGREES COOLER FOR THE NEXT 3 DAYS
WITH MAX TEMPS IN THE UPPER 80S. WILL GO CLOSE TO CONSENSUS MOS
FOR MAX/MIN.

LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
UPPER RIDGE CONTINUES TO BUILD WESTWARD OVER THE AREA THROUGHT THE
EXTENDED PERIOD. IF THIS IS THE CASE...DIURNAL CONVECTIVE ACTIVITY
WILL BE INHIBITED. TEMPERATURES SHOULD BE NEAR OR JUST ABOVE
NORMAL WITH THIS SCENARIO.

AVIATION...
VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER THE FORECAST AREA
THROUGH WEDNESDAY. MAINLY SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS TODAY. EXPECT CONSIDERABLE STRATUS CEILINGS BELOW 1000
FEET 07-12Z THIS MORNING WITH VISIBILITIES AT OR BELOW 3 MILES.
LOCAL VISIBILITIES WILL BE LESS THAN ONE MILE. CONDITIONS SHOULD
IMPROVE TO MVFR AFTER 15Z. SURFACE WINDS WILL BE GENERALLY LIGHT AND
VARIABLE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

24
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
353 AM EDT TUE JUN 7 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
080800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
353 AM EDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...

HIGH PRESSURE OFF THE SOUTHEAST ATLANTIC COAST WILL CONTINUE TO
PUMP WARM MOIST AND UNSTABLE AIR INTO THE AREA TODAY AND TONIGHT.
IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER THE LOWER
MISSISSIPPI RIVER VALLEY WILL MOVE A LITTLE CLOSER TO OUR AREA
TODAY. AS A RESULT...SCATTERED STRONG THUNDERSTORMS MAY DEVELOP
ACROSS THE FORECAST AREA TODAY AND THIS EVENING. WIND GUSTS TO 50
MPH AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 1:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
115 PM EDT TUE JUN 7 2005

GAZ065-071745-

RICHMOND-
115 PM EDT TUE JUN 7 2005

...STRONG THUNDERSTORMS WILL IMPACT RICHMOND COUNTY THROUGH 145 PM
EDT...

AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF FORT
GORDON...OR ABOUT 4 MILES SOUTH OF GROVETOWN...MOVING SOUTHEAST AT 5
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND FORT GORDON AND HEPHZIBAH THROUGH 145 PM EDT.

HAIL UP TO ONE HALF INCH IS POSSIBLE IN THESE STORMS WITH LOCALLY
HEAVY RAIN UP TO ONE INCH.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 7, 1:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
133 PM EDT TUE JUN 7 2005

SCZ030-071800-

AIKEN-
133 PM EDT TUE JUN 7 2005

...STRONG THUNDERSTORMS WILL IMPACT AIKEN COUNTY THROUGH 200 PM
EDT...

AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF BURNETTOWN...OR ABOUT 5
MILES NORTHEAST OF BELVEDERE....MOVING VERY SLOWLY SOUTHEAST. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
BELVEDERE...NORTH AUGUSTA...GLOVERVILLE...CLEARWATER...BURNETTOWN
AND AIKEN THROUGH 200 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
LOCALLY HEAVY RAIN.
Special weather statement, Jun 7, 1:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
146 PM EDT TUE JUN 7 2005

GAZ064-071815-

COLUMBIA-
146 PM EDT TUE JUN 7 2005

...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA COUNTY THROUGH 215 PM
EDT...

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF EVANS MOVING
SLOWLY TOWARD THE SOUTHWEST. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND MARTINEZ...GROVETOWN AND EVANS THROUGH 215 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH.
Special weather statement, Jun 7, 1:53 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
153 PM EDT TUE JUN 7 2005

SCZ016-071830-

CHESTERFIELD-
153 PM EDT TUE JUN 7 2005

...STRONG THUNDERSTORMS WILL IMPACT CHESTERFIELD COUNTY THROUGH 230
PM EDT...

AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF PATRICK...OR ABOUT 17
MILES WEST OF CHERAW...STATIONARY. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND PATRICK THROUGH 230 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. RAINFALL
AMOUNTS UP TO 2 INCHES ARE POSSIBLE.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:04 PM EDTSevere Thunderstorm WarningCAEEdgefield41 min
Jun 7, 2:38 PM EDTSevere Thunderstorm WarningCAELexington37 min
Jun 7, 2:48 PM EDTSevere Thunderstorm WarningCAESaluda42 min
Jun 7, 3:17 PM EDTSevere Thunderstorm WarningCAESaluda43 min
Jun 7, 3:20 PM EDTSevere Thunderstorm WarningCAEFairfield, Richland25 min
Jun 7, 4:05 PM EDTSevere Thunderstorm WarningCAEKershaw25 min
Jun 7, 6:30 PM EDTSevere Thunderstorm WarningCAEOrangeburg30 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.